Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
imaclam

Antibiotics = worse breakouts?

Recommended Posts

I was just wondering if anyone else has experienced the same thing as I have. I was on Minocin for all of last year, and stopped just before the summer. For three (wonderful) months before I went back to school, I had relatively clear skin, with only the occasional spot and, of course, some scarring. About two or three weeks after school started again, I broke out worse than I ever have. It could be that it's my last year of school and we have exams and I'm under more stress than I was last year. I can't shake the notion, though, that the antibiotics are just making my skin worse, especially now I'm back on them and it's not clearing up very well at all. I'm afraid that once I do clear up (which I'm hoping for) and I stop them taking them again, the acne will just come back even worse.

Anyone else have this experience (or something similar)?

Share this post


Link to post
Share on other sites

When I stop taking my antibiotics (Cephalexin), my skin will stay clear for a few weeks after and then I'll break out worse than I ever have. It takes forever to clear up, too.

They probably made my skin worse in the long run because now I feel dependent on them, since my skin stays almost clear when I take them.

I started only taking them like not even once a week, though. And I'm on the lowest dosage. But the break-outs I've gotten were really horrible.

Share this post


Link to post
Share on other sites

Thanks for your reply!

You know, what really annoys me is that my dermatologist saw that my skin had gotten much worse, and he still put me back on the Minocin. I think I may end up having to go on Roaccutane pretty soon, because I am sick of antibiotics!

I'll just keep hoping for the best. :)

Share this post


Link to post
Share on other sites

You're welcome. :)

Yeah, I'm sick of antibiotics too. And derms, for that matter...haha.

I still break out, but thankfully it's usually not too bad.

Anyway, I wish you the best of luck in getting clear!

Share this post


Link to post
Share on other sites

I feel your pain. Seriously.

Attached are two pics. The first is me (the guy :)) around the time I took my last antibiotic (Bactrim). The second is me two months later, with the worst breakouts I've had in 5 years.

Brutal.

post-86177-1227073737_thumb.jpg

post-86177-1227073737_thumb.jpg

Share this post


Link to post
Share on other sites
Aww, that's not too bad. You're very cute. :)

You are very kind :wub: ... but as my acne continues the scars pile up and my physical appearance continues to degrade.

Even if there's only 2 or 3 active pimples at any given time, the cumulative amount of scars is just downright painful. Oh well, go Accutane! :)

Share this post


Link to post
Share on other sites

Unfortunately, you're probably experiencing the "cold turkey flare". Any time you take antibiotics for a long period of time for acne and just stop cold turkey, this usually results in a massive flare up. If you're prescribed antibiotics again, wean yourself off of them. Talk to your doctor about it. Why so many doctors neglect to tell patients about this is beyond me.

Share this post


Link to post
Share on other sites

Before I finally decided to take accutane I was taking Minocycline on and off. While on it , my skin totally cleared except for a few pimples. But literally after I got off of it, I got the worst break out i have ever ever ever had (it made my acne go from mild to moderate) and ultimately decided to just go on accutane. But minocycline really did work well at first.

Bactrim also worked really well for me (started to see improvements within the first week) but I had an allergic reaction and had to stop

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×